If a person takes too much Spiriva, overdose effects can vary; however, they typically include confusion, shakiness, and dry mouth or eyes. The effects will likely be more serious if the overdose is inhaled as opposed to swallowed. If other medications were also taken, this can affect symptoms, too. Treatment for a Spiriva overdose generally involves treating the symptoms that occur as a result.
Spiriva Overdose: An IntroductionSpiriva® (tiotropium bromide) is a prescription medication used in the treatment of chronic obstructive pulmonary disease (COPD), including chronic bronchitis and emphysema. The effects of a Spiriva overdose will vary, depending on a number of factors, including the Spiriva dosage and whether it is taken with other medicines or substances.
If you happen to overdose on Spiriva, seek immediate medical attention.
Symptoms of a Spiriva OverdoseThe symptoms of a Spiriva overdose may include:
- Abdominal pain (stomach pain)
- Dry mouth or eyes
- Difficulty urinating.
If the overdose is taken by mouth instead of by inhalation, serious problems are unlikely, as Spiriva is not absorbed well from the digestive tract.
Treatment for a Spiriva OverdoseTreatment for a Spiriva overdose typically involves supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Spiriva overdose may include:
- Fluids through an intravenous line (IV)
- Other treatments based on complications that occur.
It is important that you seek prompt medical attention if you believe that you may have overdosed on Spiriva.